MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CO2-L; ENZYMATIC, CARBON-DIOXIDE

ROCHE DIAGNOSTICS CO2-L; ENZYMATIC, CARBON-DIOXIDE
Catalog Number 08057494190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only one sample for this patient is affected.The customer is not having issues with other patient samples tested for co2-l.The sample was requested for investigation.H3 other text: na.
 
Event or Problem Description
The initial reporter questioned the results of 1 patient sample tested for bicarbonate liquid (co2-l) on a c503 instrument.The initial result was 2.59 mmol/l.An additional result of < 2 mmol/l was also provided.A ½ dilution was performed and the result was 4.73 mmol/l.An additional result of 4 mmol/l was also provided.The sample was tested on a different c503 instrument and the same results were obtained.The specific results were not provided.A second sample was obtained from the patient and the same results were obtained.The specific results were not provided.The sample was tested on a radiometer abl800 flex blood gas instrument with elevated results.The pco2 results from the blood gas instrument from the plasma sample were 20.0 mmhg and 23.9 mmhg.The pco2 results from the blood gas instrument using a whole blood sample were 20.4 mmhg and 19.3 mmhg.Additional samples were obtained from the patient and tested on different c503 instruments.See attached data for the results.A lipogram was performed and the results suggest a higher level of chylomycron in the sample.The customer suspects an interference affecting the results.The c503 instrument serial number was not provided.
 
Additional Manufacturer Narrative
The initial report stated: "the sample was tested on a different c503 instrument and the same results were obtained.The specific results were not provided.A second sample was obtained from the patient and the same results were obtained.The specific results were not provided." the following additional co2 results were provided that were performed on (b)(6)2023: 1.92 mmol/l with a data flag.9.57 mmol/l 4.34 mmol/l 4.77 mmol/l [-] 0.0229 mmol/l 1.93 mmol/l 1.90 mmol/l the investigation is ongoing.
 
Additional Manufacturer Narrative
The c503 instrument serial number was (b)(6).Section a2 was updated.Section b7 was updated.
 
Additional Manufacturer Narrative
Calibration data was acceptable.The alarm trace data from the day of the event was not provided.Abnormal aspiration alarms and sample foam alarms were observed on the alarm trace data provided.Based on the information provided, the specific cause of the event could not be determined.The investigation did not identify a product problem.

Brand Name
CO2-L
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17040412
Report Number1823260-2023-01806
Device Sequence Number7012243
Product Code KHS
UDI-Device Identifier07613336121146
UDI-Public07613336121146
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08057494190
Device Lot Number657730
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer07/24/2023
09/15/2023
12/27/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/24/2023
10/25/2023
12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient SexUnknown